MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO BONE SCREW DRIVER; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO BONE SCREW DRIVER; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number PFSR110164
Medical Device Problem Code Solder Joint Fracture (2324)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a cori assisted tka surgery, the navio bone screw driver broke during case.All pieces retained and no pieces fell in patient.The procedure was completed, with a non-significant delay, using a s+n back-up device.Patient was not harmed as a consequence of this problem.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
H3, h6: the navio pin driver pn pfsr110164 , lot #8016483, use in treatment, was returned for evaluation.A relationship between the reported event and the device was established.The reported problem was visually and functionally confirmed.Under a magnifier it was observed cracks in the weld.Functionally, the pin driver was attached to the bone pin to intend proper operation of the component.The pin driver wouldn't engaged and rotated the bone pin.A review of manufacturing records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints has identified prior events.A historical capa, hhe/pra, field action review was completed.A review of prior escalation actions found no actions applicable to the scope of this case.This failure is an identified failure mode within the risk assessment.The most likely cause of this event is mechanical component failure and breakdown/defect of the weld.Further investigation into the reported failure has been conducted, and the potential root cause is a combination of durability issues after extended use (expected wear and tear rate), abnormal use of the tools, or inherent variations in the manual weld process that are present across production lots.The investigation was closed with appropriate risk justification and objective evidence that led to the potential root causes listed above.Based on the investigation, no additional containment or corrective actions are recommended at this time.

Brand Name
NAVIO BONE SCREW DRIVER
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12790741
Report Number3010266064-2021-00756
Device Sequence Number12007652
Product Code OLO
UDI-Device Identifier00885556628614
UDI-Public00885556628614
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K160537
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPFSR110164
Device Catalogue NumberPFSR110164
Device Lot Number(10)8016483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2021
Supplement Date Received by Manufacturer01/17/2022
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date01/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROB20000/CORI ROBOTICS USA/SERIAL:(B)(6)
Patient SexUnknown